MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G55814
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion omni-tome pre-loaded sphincterotome.It was initially reported that there was a faulty wire during sphincterotomy.The cutting wire on the sphincterotome broke after 2 successful cuts.No harm to patient.There was no reportable information at this time.Per reply with image received on (b)(6) 2022 the cutting wire anchor disconnected at the patient end of device.[subject of report].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Pma/510(k) # k172288.Investigation evaluation: a product evaluation was performed only by the picture provided with this report because the products said to be involved were not provided to cook for evaluation.The lot number was not provided.The picture provided shows the distal end of the device.The cutting wire securing component (anchor) has separated from the catheter near the distal end.The distal end of the cutting wire is no longer connected to the sphincterotome catheter at the distal end.The securing component has a longer section and a shorter section therefore no part of the device appears to be missing.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Separation of the cutting wire securing component and the catheter can occur if the tip of the sphincterotome is over flexed.The instructions for use caution the user with the following comment: ¿do not over flex or bow the tip beyond 90 degrees, as this may damage or cause the cutting wire to break.¿ other factors that can contribute to separation of the cutting wire securing component and the catheter include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use contain the following precaution: "do not exercise the handle while the device is coiled or the precurved stylet is in place, as this may cause damage to the sphincterotome and render it inoperable." the instructions for use advise the user with the following statement: ¿upon removing the device from the package, uncoil and straighten the sphincterotome.Carefully remove the precurved stylet from the cannulating tip.¿ prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection to ensure device integrity.The visual inspection ensures the product is free of kinks.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Additional Manufacturer Narrative
Pma/510(k) # k172288.Investigation evaluation: the product said to be involved was returned in clear plastic bag.The preloaded wire guide was not returned with the sphincterotome.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.A picture was provided and reviewed.The picture shows the distal end of the device.The cutting wire securing component (anchor) has separated from the catheter near the distal end.Our laboratory evaluation of the product said to be involved and picture provided confirmed the cutting wire securing component located near the distal end of the sphincterotome has disconnected from the catheter.Due to the catheter and securing component disconnection, the distal end of the cutting wire is no longer connected to the sphincterotome catheter at the distal end.The securing component has a longer section measuring 3 mm and a shorter section measuring 2 mm therefore no part of the device is missing.The cutting wire also exhibits slight evidence of a cautery application (blackening of the cutting wire was noted).A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our visual evaluation of the returned device confirmed the report.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Separation of the cutting wire securing component and the catheter can occur if the tip of the sphincterotome is over flexed.The instructions for use caution the user with the following comment: ¿do not over flex or bow the tip beyond 90 degrees, as this may damage or cause the cutting wire to break.¿.Other factors that can contribute to separation of the cutting wire securing component and the catheter include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use contain the following precaution: "do not exercise the handle while the device is coiled or the precurved stylet is in place, as this may cause damage to the sphincterotome and render it inoperable." the instructions for use advise the user with the following statement: ¿upon removing the device from the package, uncoil and straighten the sphincterotome.Carefully remove the precurved stylet from the cannulating tip.¿.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection to ensure device integrity.The visual inspection ensures the product is free of kinks.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key15414425
Report Number1037905-2022-00509
Device Sequence Number14857959
Product Code KNS
UDI-Device Identifier00827002558144
UDI-Public(01)00827002558144(17)250408(10)W4583711
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2025
Device Model NumberG55814
Device Catalogue NumberFS-OMNI-35-260
Device Lot NumberW4583711
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE ELECTROSURGICAL GENERATOR; OLYMPUS TJF V DUODENOSCOPE
Patient SexUnknown